MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PRSTHSIS,HIP,SMI-CNSTRND,UNCMNTD,METAL/POLYMR,NON-PORS,CALICUM-PHSPHTE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PRSTHSIS,HIP,SMI-CNSTRND,UNCMNTD,METAL/POLYMR,NON-PORS,CALICUM-PHSPHTE
Catalog Number 71332530
Medical Device Problem Codes Calibration Problem (2890); Unintended Movement (3026)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a total hip replacement procedure, post operative film showed that the screw had gone completely through the shell.No delay reported.No revision surgery performed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the information provided the root cause of the acetabular screw penetration cannot be definitively determined, the device remains implanted.The patient impact cannot be completed as it is unknown if migration could occur or migration of the shell at this time.No further medical assessment can be rendered at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
Information was received that changed the type of incident to a malfunction.Post op film showed that the screw had gone completely through the shell with no direct impact to the patient.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PRSTHSIS,HIP,SMI-CNSTRND,UNCMNTD,METAL/POLYMR,NON-PORS,CALICUM-PHSPHTE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8278472
Report Number1020279-2019-00288
Device Sequence Number13834880
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71332530
Device Lot Number18HB00121
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer01/02/2019
09/28/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date03/07/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;